Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 30, NWS Tucson, AZ

June 30, 2015Pima County, Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 10:44 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 10:44 PM MST (05:44 UTC)
Expired
Jun 30, 2015, 11:30 PM MST
In force
46 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

Counties Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 53 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 5.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS55 KTWC 010544
SVRTWC
AZC019-023-010630-
/O.NEW.KTWC.SV.W.0030.150701T0544Z-150701T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1044 PM MST TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
  NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 1130 PM MST

* AT 1041 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  ARIVACA JUNCTION...AND MOVING WEST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREEN VALLEY...SAHUARITA...KITT PEAK...TUBAC...EAST SAHUARITA...
  TUMACACORI-CARMEN...ARIVACA...AMADO...ARIVACA JUNCTION AND JUNCTION
  OF HIGHWAY 286 AND ARIVACA ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3194 11090 3161 11089 3157 11115 3156 11161
      3199 11160
TIME...MOT...LOC 0541Z 090DEG 21KT 3178 11109 

$$

CERNIGLIA
1 follow-up statement
215 
WWUS55 KTWC 010630
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1130 PM MST TUE JUN 30 2015

AZC019-023-010638-
/O.EXP.KTWC.SV.W.0030.000000T0000Z-150701T0630Z/
PIMA AZ-SANTA CRUZ AZ-
1130 PM MST TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES WILL EXPIRE AT 1130 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER THE STORM MAY STILL PRODUCE GUSTY WINDS AND SMALL HAIL AS IT 
MOVES ACROSS THE KITT PEAK AREA. 

LAT...LON 3194 11090 3161 11089 3157 11115 3156 11161
      3199 11160
TIME...MOT...LOC 0624Z 090DEG 21KT 3178 11109 

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:38 PM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 30, 9:38 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
938 PM MST TUE JUN 30 2015

.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO EARLY NEXT WEEK. STORMS THIS EVENING WILL
CONTINUE TO GENERATE STRONG GUSTY WINDS...HAIL AND HEAVY RAIN.
DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS
HOLIDAY WEEKEND.

&&

.DISCUSSION...SEVERE THUNDERSTORM WATCH 381 CONTINUES FOR PINAL AND
PIMA COUNTIES THROUGH MIDNIGHT THIS EVENING.

STRONGEST CELLS CURRENTLY ON RADAR ARE NEAR GREEN VALLEY AND ARE
STRADDLING THE PIMA/SANTA CRUZ COUNTY LINE. ALL OF THE ACTIVITY IS
MOVING RAPIDLY TO THE WEST AT 30 TO 35 MPH. THIS AREA CONTINUES
UNDER A SEVERE THUNDERSTORM WARNING UNTIL 945 PM MST. SHOWERS THAT
ARE HEADING WEST OVER THE TOHONO O'ODHAM NATION HAVE BEEN DECREASING
IN INTENSITY DURING THE PAST HALF HOUR OR SO.

ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY THAT REMAINS IN
EFFECT UNTIL 1130 PM MST THIS EVENING. THE AREAS INCLUDED IN THE
ADVISORY COVER CENTRAL AND SOUTHEASTERN PIMA COUNTY...EXCLUDING THE
TUCSON METRO...ALL OF SANTA CRUZ COUNTY AND INTO EXTREME SOUTHWEST
COCHISE COUNTY. RADAR ESTIMATES SHOW WIDESPREAD QUARTER TO HALF INCH
AMOUNTS...WITH ISOLATED AMOUNTS OVER 1 INCH...ESPECIALLY FROM AMADO
TO MADERA CANYON TO NORTH OF SONOITA. IN ADDITION...HEAVY AMOUNTS
ARE ALSO OCCURRING OVER THE T.O. NATION NEAR KITT PEAK.

INHERITED POP FORECAST SEEMS REASONABLE WITH HIGHER POPS TO THE WEST
THROUGH THE OVERNIGHT HOURS...AND WITH RAIN CHANCES DECREASING AS
WELL THROUGHOUT THE NIGHT. THAT SAID...DO NOT PLAN ON ANY CHANGES TO
THE POP FORECAST AT THIS TIME.

TEMPERATURES...ESPECIALLY SHORT TERM HOURLY TEMP GRIDS NEED SOME
WORK...SINCE AREAS THAT RECEIVED RAINFALL HAVE COOLED SIGNIFICANTLY.
WILL TWEAK THESE HOURLY TEMP GRIDS TO REFLECT THESE RECENT TRENDS.

FOR INFO REGARDING THE FORECAST BEYOND TONIGHT...PLEASE REFER TO THE
PREVIOUS DISCUSSION BELOW.

&&

.AVIATION...VALID THRU 02/06Z.
SCT TO NMRS TSRA/SHRA THIS EVENING...THEN ISOLD TO SCT AFTER
MIDNIGHT. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE
STRONGEST STORMS...MAINLY BEFORE MIDNIGHT. CLOUD DECKS WILL
GENERALLY BE AT OR ABOVE 10K FT AGL WITH A FEW LOCATIONS BETWEEN 4-
7K FT...ESPECIALLY NEAR TSRA. SURFACE WIND WILL BE LESS THAN 12 KTS
OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED
WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL
OCCUR ACROSS SOUTHEAST ARIZONA THROUGH THIS EVENING...THEN WEAKEN
AFTER MIDNIGHT. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL
CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES
WITHIN A FEW DEGREES OF NORMAL.

&&

.PREV DISCUSSION...AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO
WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW
STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY
IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER
SOME MID LEVEL SUBSIDENCE WEDNESDAY.

FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE
AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH.
A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO
EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE
ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

CURRENT DISCUSSION...MOLLERE
PREVIOUS DISCUSSION...MEYER/LADER

In the hours before

Special weather statement, Jun 30, 7:55 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST TUE JUN 30 2015

AZZ502-504>506-010330-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
755 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES UNTIL 830 PM MST...

AT 755 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICACHO TO 8 MILES
EAST OF RED ROCK TO TORTOLITA...AND MOVING SOUTHWEST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...CASAS ADOBES...TORTOLITA...AVRA VALLEY...
FRIENDLY CORNERS...SILVER BELL...RED ROCK...PICTURE ROCKS...DOVE
MOUNTAIN...PICACHO PEAK AND SAGUARO NATIONAL PARK WEST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTHEASTERN ARIZONA.

LAT...LON 3255 11197 3238 11167 3215 11141 3237 11094
      3259 11116 3269 11153
TIME...MOT...LOC 0255Z 065DEG 29KT 3266 11147 3259 11118 3242 11102

CERNIGLIA
Local storm report, Jun 30, 8:07 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     8 WSW TUCSON            32.19N 111.07W
06/30/2015  M67 MPH          PIMA               AZ   TWITTER

            67 MPH WIND GUST MEASURED ATOP THE CASINO DEL SOL

&&

EVENT NUMBER TWC1500039

CERNIGLIA
Local storm report, Jun 30, 8:17 PM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
817 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             3 SSE SIERRA VISTA      31.51N 110.26W
06/30/2015  E0.75 INCH       COCHISE            AZ   TRAINED SPOTTER

            MARBLE SIZE HAIL

&&

EVENT NUMBER TWC1500040

CERNIGLIA
Local storm report, Jun 30, 8:23 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             4 SSE SIERRA VISTA      31.51N 110.27W
06/30/2015  M1.00 INCH       COCHISE            AZ   TRAINED SPOTTER

            SPOTER REPORTS QUARTER SIZED HAIL AND HEAVY RAIN

&&

EVENT NUMBER TWC1500041

RH
Special weather statement, Jun 30, 9:06 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
906 PM MST TUE JUN 30 2015

AZZ501>503-515-010445-
WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT
AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-
906 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 945 PM
MST...

AT 904 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VENTANA TO NEAR
NEWFIELDS...AND MOVING WEST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. BRIEF PERIODS OF HEAVY RAIN WILL ALSO ACCOMPANY THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SELLS...AJO...SANTA ROSA...ORGAN PIPE NATIONAL MONUMENT...SANTA
CRUZ...SAN LUIS...SAN MIGUEL...CHARCO 27...PAPAGO FARMS...GU VO...
HICKIWAN...LUKEVILLE...NOLIC...PISINEMO...GUNSIGHT...COWLIC...
VENTANA...BIG FIELDS...VAMORI AND SOUTH KOMELIK.

LAT...LON 3250 11333 3204 11333 3149 11156 3250 11213
TIME...MOT...LOC 0404Z 095DEG 36KT 3251 11225 3150 11167

MOLLERE
Local storm report, Jun 30, 9:46 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
946 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             1 N RIO RICO            31.49N 110.97W
06/30/2015  M1.00 INCH       SANTA CRUZ         AZ   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL IN AMADO

&&

EVENT NUMBER TWC1500042

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:01 PM MSTSpecial Weather StatementTWC44 min
Jun 30, 5:19 PM MSTSevere Thunderstorm WarningTWCPima41 min
Jun 30, 5:30 PM MSTSevere Thunderstorm WarningTWCCochise30 min
Jun 30, 5:54 PM MSTSevere Thunderstorm WarningTWCPima20 min
Jun 30, 6:02 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz3 hr
Jun 30, 6:05 PM MSTSpecial Weather StatementTWCSanta Cruz25 min
Jun 30, 6:17 PM MSTSpecial Weather StatementTWCSanta Cruz43 min
Jun 30, 6:47 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 6:51 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 7:01 PM MSTSevere Thunderstorm WarningTWCSanta Cruz44 min
Jun 30, 7:09 PM MSTSevere Thunderstorm WarningTWCCochise36 min
Jun 30, 7:27 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz63 min
Jun 30, 7:34 PM MSTTornado WarningTWCCochise11 min
Jun 30, 7:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz26 min
Jun 30, 7:55 PM MSTSpecial Weather StatementTWCPima35 min
Jun 30, 8:21 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz54 min
Jun 30, 8:27 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 8:44 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Jun 30, 9:06 PM MSTSpecial Weather StatementTWC39 min
Jun 30, 9:10 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz35 min
Jun 30, 9:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz56 min
Jun 30, 11:31 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 11:36 PM MSTSpecial Weather StatementTWCPima, Santa Cruz39 min
Jul 1, 2:44 AM MSTSpecial Weather StatementTWC31 min
Jul 1, 12:43 PM MSTSpecial Weather StatementTWCSanta Cruz47 min
Jul 1, 1:13 PM MSTSevere Thunderstorm WarningTWCSanta Cruz32 min
Jul 1, 1:53 PM MSTSevere Thunderstorm WarningTWCPima37 min
Jul 1, 2:41 PM MSTFlash Flood WarningTWCSanta Cruz3 hr
Jul 1, 2:43 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 2:56 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jul 1, 3:28 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 3:30 PM MSTSpecial Weather StatementTWC45 min
Jul 1, 4:27 PM MSTAreal Flood AdvisoryTWCPima108 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.